Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 30, 2016Stewart County, Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2016, 2:13 PM EDT for Stewart County, Webster County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2016, 2:13 PM EDT (18:13 UTC)
Expired
Jun 30, 2016, 3:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

Counties Stewart County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WWUS82 KFFC 301813
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT THU JUN 30 2016
 
GAZ091-102-103-301900-
WEBSTER GA-MARION GA-STEWART GA-
213 PM EDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION AND
SOUTHEASTERN STEWART COUNTIES UNTIL 300 PM EDT...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICHLAND...OR NEAR
LUMPKIN...MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...SEMINOLE...SANFORD...TROUTMAN
... CHURCH HILL...PROVIDENCE CANYON STATE
PARK...WESTVILLE...KIMBROUGH... CENTERPOINT AND LEVERETTS.

LAT...LON 3193 8493 3194 8494 3194 8495 3195 8496
      3208 8492 3222 8449 3193 8451
TIME...MOT...LOC 1812Z 263DEG 8KT 3207 8472 

$$

DJN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:33 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 30, 1:33 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
133 PM EDT THU JUN 30 2016

.PREV DISCUSSION... /issued 1055 AM EDT THU JUN 30 2016/

UPDATE...

Current forecast in great shape and only limited changes are
planned. Precipitable water values for the south portion are
coming in at well over 2 inches for this afternoon and with ample
sun eventually leading to increased instability...will bump these
areas up to likely. Remainder of the forecast is on track.

Deese

PREV DISCUSSION... /issued 735 AM EDT THU JUN 30 2016/

SHORT TERM /Today through Friday/...
Medium range and Hi-res models in better agreement today concerning
how far north we can expect isolated to scattered convection...
roughly the same as we saw yesterday. Upper level flow is
transitioning to a more southwesterly pattern...but fairly weak...
while the persistent surface trough remains in place over the
forecast area. In general I went with a distribution of POPs and
maximum temperatures very close to what we ended up with yesterday.
Should see a diminishing of convection again tonight with the loss
of daytime heating. Models remain consistent in suppressing
convection a bit southward Friday with a surge to the southeast of
the drier airmass. This is supported by a brief transition to weak
northwesterly upper flow so I have followed this trend.

With the lack of any strong upper forcing and little to no shear
combined with marginal instability...widespread severe thunderstorms
are not expected. However...just like the past several days...strong
daytime heating is likely to add just enough instability for a few
isolated strong to borderline severe storms each afternoon.

20

LONG TERM /Friday Night through Wednesday/...
Models in good agreement in the long term. Main branch of the
westerlys shifts into the Ohio Valley as a ridge of high pressure
over the western Atlantic builds into the Gulf of Mexico. This
will put the CWA in a west to southwest flow increasing Gulf
moisture aloft through the long term. The stationary front over
the central part of the state will slowly lift north this weekend
increasing the chance of thunderstorms with the best chance on
Sunday and Monday. The front lifts north of the CWA early next
week and we get back into a more diurnally driven chance of
thunderstorms. As the H5 ridge builds into the middle of the week
next week...temperatures will once again rise into the mid and
upper 90s across much of the CWA.

17

&&

.AVIATION...
18Z UPDATE...
TSRA developing across southern sections of the forecast area and
look to affect mainly Macon and Columbus terminals this afternoon.
There is a line trying to develop as well just south of Athens so
will need to watch closely for possible inclusion of TEMPO there.
Otherwise...once TSRA dissipates tonight...MVFR to IFR cigs look
to develop but location is in question with one model showing ATL
and the other showing the south terminals. Favoring the southern
solution for now which puts IFR at MCN and CSG but keeps
conditions SCT for now at ATL.

//ATL CONFIDENCE...18Z UPDATE...
Medium on IFR potential.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  69  93  72 /  30  30  20  10
Atlanta         92  73  91  73 /  30  30  10  10
Blairsville     88  62  88  66 /  20  20  10  10
Cartersville    92  66  92  70 /  20  20  10   5
Columbus        91  72  93  75 /  40  40  20  10
Gainesville     91  70  91  72 /  30  30  10   5
Macon           91  72  93  74 /  40  40  30  10
Rome            93  66  93  70 /  20  20  10   5
Peachtree City  92  68  92  70 /  30  30  20  10
Vidalia         90  73  92  75 /  60  60  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....Kovacik
AVIATION...Deese
Hazardous weather outlook, Jun 30, 3:54 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 AM EDT THU JUN 30 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010800-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
354 AM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A STATIONARY FRONT ACROSS CENTRAL GEORGIA WILL REMAIN IN PLACE
THROUGH TONIGHT. THIS WILL KEEP A CHANCE OF THUNDERSTORMS OVER
PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY DURING THE AFTERNOON
AND EVENING HOURS...AND GENERALLY SOUTH OF A LINE FROM ROME TO
CHATSWORTH. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE CHANCE OF
THUNDERSTORMS BECOMES BETTER SUNDAY AND MONDAY AS A STATIONARY
FRONT LIFTS NORTH ACROSS NORTH GEORGIA. A FEW STORMS COULD BECOME
STRONG EACH AFTERNOON AND EVENING WITH THE MAIN THREATS BEING
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 30, 10:56 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 AM EDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     BOGART                  33.95N  83.53W
06/29/2016                   OCONEE             GA   EMERGENCY MNGR

            EMERGENCY MNGR RECEIVED REPORTS OF SEVERAL TREES DOWN
            ACROSS NORTHERN PORTION OF OCONEE COUNTY...PARTICULARLY
            UP TOWARDS BOGART

&&

EVENT NUMBER FFC1600423

HAYNES
Special weather statement, Jun 30, 2:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT THU JUN 30 2016

GAZ085-086-097-098-112-301845-
JOHNSON GA-MONTGOMERY GA-LAURENS GA-TREUTLEN GA-EMANUEL GA-
211 PM EDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...NORTHERN
MONTGOMERY...EASTERN LAURENS...TREUTLEN AND WESTERN EMANUEL COUNTIES
UNTIL 245 PM EDT...

AT 210 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF
SOPERTON...MOVING EAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SOPERTON...ADRIAN...TARRYTOWN...GILLIS
SPRINGS...ROCKLEDGE...BARNHILL...
LOTHAIR...ORLAND...ORIANNA...ZAIDEE...MINTER...BLACKVILLE...SCOTT...
NORRISTOWN AND LOWERY.

LAT...LON 3232 8244 3233 8282 3250 8286 3262 8252
TIME...MOT...LOC 1810Z 257DEG 18KT 3243 8272

DJN
Special weather statement, Jun 30, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT THU JUN 30 2016

GAZ091-102-103-301900-
WEBSTER GA-MARION GA-STEWART GA-
213 PM EDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION AND
SOUTHEASTERN STEWART COUNTIES UNTIL 300 PM EDT...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICHLAND...OR NEAR
LUMPKIN...MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...SEMINOLE...SANFORD...TROUTMAN
... CHURCH HILL...PROVIDENCE CANYON STATE
PARK...WESTVILLE...KIMBROUGH... CENTERPOINT AND LEVERETTS.

LAT...LON 3193 8493 3194 8494 3194 8495 3195 8496
      3208 8492 3222 8449 3193 8451
TIME...MOT...LOC 1812Z 263DEG 8KT 3207 8472

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:25 PM EDTSpecial Weather StatementFFCClarke, Jackson, Madison, Oconee, Walton35 min
Jun 29, 9:48 PM EDTSevere Thunderstorm WarningFFCWalton27 min
Jun 29, 10:09 PM EDTSevere Thunderstorm WarningFFCBarrow, Oconee, Walton36 min
Jun 29, 11:30 PM EDTSpecial Weather StatementFFCOconee45 min
Jun 29, 11:34 PM EDTSpecial Weather StatementFFCOglethorpe41 min
Jun 30, 12:36 AM EDTSpecial Weather StatementFFCJackson39 min
Jun 30, 2:11 PM EDTSpecial Weather StatementFFCTreutlen34 min
Jun 30, 2:15 PM EDTSpecial Weather StatementFFCGwinnett30 min
Jun 30, 2:32 PM EDTSevere Thunderstorm WarningFFCGwinnett28 min
Jun 30, 2:56 PM EDTSpecial Weather StatementFFCTreutlen49 min
Jun 30, 3:00 PM EDTSpecial Weather StatementFFCStewart, Webster30 min
Jun 30, 3:31 PM EDTSpecial Weather StatementFFCDooly29 min
Jun 30, 3:47 PM EDTSpecial Weather StatementFFCPutnam28 min
Jun 30, 3:56 PM EDTSpecial Weather StatementFFCMacon34 min
Jun 30, 4:04 PM EDTSpecial Weather StatementFFCButts26 min
Jun 30, 4:29 PM EDTSpecial Weather StatementFFCRockdale31 min
Jun 30, 4:31 PM EDTSpecial Weather StatementFFCWalton29 min
Jun 30, 4:32 PM EDTSpecial Weather StatementFFCBibb28 min
Jun 30, 4:51 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe39 min
Jun 30, 5:16 PM EDTSevere Thunderstorm WarningFFCJasper29 min
Jun 30, 5:29 PM EDTSpecial Weather StatementFFCMonroe31 min
Jun 30, 5:42 PM EDTSpecial Weather StatementFFCOconee33 min
Jun 30, 5:43 PM EDTSpecial Weather StatementFFCMorgan32 min
Jun 30, 5:45 PM EDTSevere Thunderstorm WarningFFCJasper, Putnam30 min
Jun 30, 5:53 PM EDTSevere Thunderstorm WarningFFCPutnam37 min
Jun 30, 5:57 PM EDTSpecial Weather StatementFFCMonroe33 min
Jun 30, 6:13 PM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee32 min
Jun 30, 6:46 PM EDTSpecial Weather StatementFFCClarke, Madison29 min
Jun 30, 7:19 PM EDTSpecial Weather StatementFFCTaliaferro26 min
Jun 30, 7:23 PM EDTSpecial Weather StatementFFCLumpkin22 min
Jun 30, 7:31 PM EDTSpecial Weather StatementFFCClayton29 min
Jun 30, 7:58 PM EDTSpecial Weather StatementFFCLumpkin, White32 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.